My husband has been on Tasigna for 4 weeks and is still getting dizzy, ringing in the ears and not seeing at times. Before going on Tasigna, he was on Gleevec and the same thing was happening. He has tried lowering blood pressure meds (which helped) and eating raw garlic (which also helped). The dizziness comes and goes with no warning lasting anywhere from 5 mins to several hours. Does anybody have any suggestions to help with the dizziness?
Does anybody have any suggestions on Dizziness?
Posted 20 July 2011 - 08:52 PM
I get some dizziness from the Gleevec, lasts for a couple of weeks but not constant and cycles through every month or so. I only get it if I tilt my head back to look up or if I'm doing my yoga and I'm moving up and down from the floor and last about 5 seconds. Your husband's case sounds a lot worse - has he been checked over for it by his doctor to make sure nothing else is causing it.
Posted 20 July 2011 - 09:09 PM
Thanks for the info, your dizziness sound like normal to me. We have been round and round with doctor, they haven't been able to find anything. The doctor even saw one of the worst spells where he couldn't hear and it lasted about 2 hours. My husband is diabetic and has high blood pressure and has eye problems, so I think they just do not have any ideas as to what is causing it. The time the doctor saw it his red blood count was 25, so they thought that may have been the cause that time.
Posted 20 July 2011 - 11:06 PM
Perhaps it is the low red blood count and he isn't getting enough oxygen round his system. Hopefully his platelet count goes up and that proves to be the answer.
On a positive note - the TKI may help with his diabetes and blood pressure. Gleevec bought my blood pressure down, though for me I have an issue with fluid retention - which sends the blood pressure up as it builds up till I take a fluid tablet, sometimes you feel like you go around in circles LOL.
I'll keep my fingers crossed that things improve for your husband.
Posted 21 July 2011 - 08:52 AM
I quess it could be the blood counts since the highest has been around 31. Hopefully it goes up and this will be the fix.
HIs blood pressure has gone down as well, but what is weird is that it went down before he was given the Tasigna or Gleevec. He was in the hospital for about 1.5 days before they started the drugs and the only thing he was given was potassium and magnesium and his blood pressure had went from 160 to about 122. He has had high blood pressure with meds around 160 since he was 20 years old, and never had it been below the 160 level. His magnesium and potassium numbers are still high, so I have a feeling that is what is causing the blood pressure to be lower.
Posted 21 July 2011 - 03:53 PM
I saw an ENT for mine. He said I had residual congestion deep in my sinuses. Couldn't say if it was related to the TKI treatment or not, but I had never had anything like it before so who knows. They prescribed Nasonex (nasal steroid) and it helped a bit.
Posted 21 July 2011 - 08:28 PM
Well, my dizziness comes from a different source. I had a neck injury (whiplash). I've been in and out of PT for pain and stiffness. The therapist started me doing some strengthening exercises (light weights, etc.). Suddenly, I started getting dizzy doing the exercises. I felt it most when I had to do a movement and turn my head at the same time. She had me do one thing where I pulled the weight straight back with a bent elbow and turned to look over my shoulder at the same time. I was so dizzy doing that exercise! Then it started happening more frequently - at work, while driving, etc. I had one very hairy drive home one day where I felt like I'd had 5-6 drinks in me. So scary!
Anyway, neurologist told me there are motion receptors in the brain that are connected with other stuff in the ears, the eyes and the neck. When I had stiff muscles in my neck, I'd experience dizziness. So the strengthening exercises the therapist was doing made things worse, not better, because it put strain on my neck muscles. The neurologist sent her a note to focus on stretching exercises only. So we did stretching (some I could myself, some she had to do - pulling my neck slowly to get a deep stretch, etc.) Anyway, a few weeks later, the dizziness was all gone.
So if your dh is doing something that is causing his neck muscles to tighten or spasm, that can make him feel dizzy. (Just stuff like sitting in front of a computer all day can do it.) If neck tightness is an issue, stretching exercises really do help, but he'd need to go to PT to learn how to do them. He could also try other remedies to loosen the neck, like muscle relaxers. I do flexeril as needed, usually 2 at night when it bothers me, or if it's really bad, I'll do one week, 1 pill 3x's per day. The flexeril doesn't make me sleepy, so I can handle work and driving with it. However, if your dh tries flexeril, he should do so cautiously. When my dh takes it, it turns him into a drooling human blob. It seems to effect people very differently.
Posted 21 July 2011 - 09:22 PM
Hi Gerry: I also have Diabetes, Hypertension, and I have gotten the dizzy spells at different times with no rhyme or reason. They just come on, but I have gotten that fluid retention in my ankles and feet. I never pay any attention to anyone with their quick fixes, but I had terrible swelling which was more than usual in my ankles. I was told to eat a stalk of celery, and drink a glass of ice water with lemon juice in it. Well, glad I was home for the day. I was in the bathroom every few minutes to urinate. The swelling all went down better than ever, and then I was fine. Its been 3 days now, and I am still doing great. It was like I just needed to flush out my system from probably some salt that I had. Normally, I have to say that my BP did get better with the Gleevec also.
As for dizziness, I think its all a part of the TKI's along with the other things we all get.
Posted 21 July 2011 - 11:39 PM
I take a celery seed supplement which helps with the muscle spasms, but doesn't do much for the fluid retention - haven't tried the glass of iced water with lemon. The other thing I found is you need to be careful what tablets you take around the time you take your fluid tablet. I took mine at the same time I took the celery seed over two days and I had a muscle spasm the next day. I had read you needed to be careful with your calcium levels while taking a fluid tablet as it could flush the calcium out of your kidneys quicker. So now I try to take the fluid tablet at a different time to everything else. And I also try to take it only two or three times a week. It is interesting trying to find the right balance between everything.
Posted 30 September 2012 - 01:54 PM
I have a lot of dizziness, tiredness and weakness. My neurologist and oncologist told that atrial fibrillation can cause these effects. But I had now a episode of atrial fibrillation every six weeks. I think rather that it's my blood glucose level. When I eat a sugar meal or drink a glass of orange juice, I feel better after 2 or 3 hours. I think that Gleevec destabilizes the level of glusose in blood.
See these links:
When your husband have a period of dizziness, it will be interesting to check his glucose level.
Posted 03 October 2012 - 08:53 PM
I got dizziness after being sick for 2 months with a viurs, sinus infection or something. The doc gave me these exercises (Epley manuevers) to do. It took a while but eventually it went away. Not sure if the exercise was the key or if it just went away... The dizziness was miserable!!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users